MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC Ø1.0MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC Ø1.0MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER; MISC ORTHO SURGICAL INSTR
Model Number 03.221.016
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during the tightening of a cable, the cable lock was slipping.There was no surgical delay.The procedure was completed successfully.Patient outcome is unknown.Concomitant device reported: cable (part unknown, lot unknown, quantity 1).This report is for a cable lock.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a review of the device history record device history lot part # 03.221.016 synthes lot # p189951 supplier lot # p189951 release to warehouse date: 03 sep 2014 supplier: (b)(4).No ncr's were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: investigation summary background: it was reported that on (b)(6) 2019, during the tightening of a cable, the cable lock was slipping.There was no surgical delay.The procedure was completed successfully.Patient outcome is unknown.Concomitant device reported: unknown cable (part # unknown, lot # unknown, quantity 1) this complaint involves one (1) device.Investigation flow: functional visual inspection: upon visual inspection at cq, it is observed that the device shows no visual damage that would contribute to the complaint condition.The locking lever of the device is found to be loose and does not hold in locking position.Thus, the complaint is confirmed.Functional test: functional test cannot be performed as the device was received by itself.Can the complaint be replicated with the returned device(s) document/ specification review: the following drawing(s) was reviewed; -1.0mm cable lock for trigger handle tensioner: 03_221_016 rev.A no design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, and document specification review of the received device was performed at cq.The complaint is confirmed as the locking lever of the device is found to be loose and does not hold in locking position.A definitive root cause could not be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
Ø1.0MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8752875
Report Number2939274-2019-58963
Device Sequence Number19342469
Product Code LXH
UDI-Device Identifier10886982076762
UDI-Public(01)10886982076762
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.221.016
Device Catalogue Number03.221.016
Device Lot NumberP189951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/11/2019
01/13/2020
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/29/2019
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE; UNK - CABLE/WIRE
Patient Age65 YR